Alert archive / Louisiana / Tornado Warnings in 2011
Tornado Warning 96, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 8, 2011, 8:37 PM CST for Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2011, 8:37 PM CST (02:37 UTC)
- Expired
- Nov 8, 2011, 9:15 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 8:40 PM CST | TORNADO | 13 Ene Florien, LA | TORNADO DAMAGE REPORTED TO HOME AND GARAGE REPORTED MISSING IN RURAL AREA...ON BRIDGES ROAD...VERY CLOSE TO NATCHITOCHES PARISH LINE. SHERIFF ENROUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 5:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
336
WFUS54 KSHV 090237
TORSHV
LAC043-069-085-090315-
/O.NEW.KSHV.TO.W.0096.111109T0237Z-111109T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CST TUE NOV 8 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
EXTREME EAST CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 915 PM CST
* AT 836 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES
SOUTHWEST OF MONTGOMERY...OR 18 MILES NORTHEAST OF ANACOCO...MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KISATCHIE...FLORA...BELLWOOD...MELROSE...GORUM...CLOUTIERVILLE...
CHOPIN AND ALOHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3135 9331 3158 9330 3170 9279 3149 9274
3137 9291
TIME...MOT...LOC 0237Z 275DEG 24KT 3148 9320
$$
VII1 follow-up statement
162
WWUS54 KSHV 090257
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST TUE NOV 8 2011
LAC085-090308-
/O.CAN.KSHV.TO.W.0096.000000T0000Z-111109T0315Z/
SABINE LA-
857 PM CST TUE NOV 8 2011
...THE TORNADO WARNING FOR SABINE PARISH IS CANCELLED...
LAT...LON 3135 9322 3150 9315 3161 9319 3170 9279
3149 9274 3137 9291
TIME...MOT...LOC 0258Z 275DEG 24KT 3147 9304
$$
LAC043-069-090315-
/O.CON.KSHV.TO.W.0096.000000T0000Z-111109T0315Z/
NATCHITOCHES LA-GRANT LA-
857 PM CST TUE NOV 8 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR GRANT AND
NATCHITOCHES PARISHES...
AT 853 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS
LOCATED NEAR BELLWOOD...OR 19 MILES NORTH OF SLAGLE...MOVING EAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELROSE...GORUM...CLOUTIERVILLE...MONTGOMERY...CHOPIN AND ALOHA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3135 9322 3150 9315 3161 9319 3170 9279
3149 9274 3137 9291
TIME...MOT...LOC 0258Z 275DEG 24KT 3147 9304
$$
VIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 8, 6:20 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 8, 6:20 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 620 PM CST TUE NOV 8 2011 .DISCUSSION... FORECAST UPDATED TO INCLUDE TORNADO WATCH 877 WHICH RUNS TO 1 AM... AND THE EXPIRATION OF WATCH 875. COLD FRONT HAS MOVED INTO THE WESTERN PORTIONS OF THE CWA BRINGING DRIER AIR. HAVE LOWERED POPS BEHIND THE FRONT. EXPECT ANOTHER UPDATE IN AN HOUR OR SO...AS SOME WESTERN COUNTIES IN TORNADO WATCH 877 MADE BE CLEARED AS THE LINE OF SEVERE STORMS CONTINUES TO MOVE EAST. && .PRELIMINARY POINT TEMPS/POPS... SHV 50 65 39 64 35 / 70 0 0 0 0 MLU 55 65 41 62 33 / 90 10 10 0 0 DEQ 43 61 33 62 34 / 40 0 0 0 0 TXK 46 61 36 61 35 / 60 0 0 0 0 ELD 49 63 37 61 34 / 80 10 0 0 0 TYR 46 62 40 62 37 / 20 0 0 0 0 GGG 46 63 39 63 36 / 50 0 0 0 0 LFK 45 66 40 66 34 / 70 0 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/12
Hazardous weather outlook, Nov 8, 6:02 AM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 602 AM CST TUE NOV 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 602 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING. 15
In the hours before
Local storm report, Nov 8, 5:33 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 5 SE STONEWALL 32.21N 93.76W
11/08/2011 DE SOTO LA AMATEUR RADIO
TORNADO REPORTED ON THE GROUND BY AMATEUR RADIO...NEAR
KICKAPOO OR BETWEEN KINGSTON AND FRIERSON.
&&
04Local storm report, Nov 8, 5:43 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM NON-TSTM WND DMG GRAND CANE 32.08N 93.81W
11/08/2011 DE SOTO LA BROADCAST MEDIA
POWER LINES DOWN
&&
25Local storm report, Nov 8, 5:45 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG GRAND CANE 32.08N 93.81W
11/08/2011 DE SOTO LA BROADCAST MEDIA
POWER LINES DOWN
&&
25Local storm report, Nov 8, 6:00 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 2 E LONGSTREET 32.10N 93.92W
11/08/2011 DE SOTO LA AMATEUR RADIO
WIDE SWATH OF DOWNED TREES NEAR SMYRNA ROAD AND HIGHWAY
5.
&&
04Local storm report, Nov 8, 6:03 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM LIGHTNING 5 W HOMER 32.79N 93.14W
11/08/2011 CLAIBORNE LA AMATEUR RADIO
LIGHTNING STRUCK HOME AND HOME IS ON FIRE.
&&
04Local storm report, Nov 8, 6:52 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 2 NW GIBSLAND 32.56N 93.08W
11/08/2011 BIENVILLE LA AMATEUR RADIO
TREE DEBRIS NOTED ALONG INTERSTATE 20...BETWEEN MILE
MARKERS 56 AND 57.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:00 PM CST | Tornado Warning | SHV | Bienville, Bossier, Webster | 45 min |
| Nov 8, 6:06 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Union, Webster | 39 min |
| Nov 8, 6:42 PM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 48 min |
| Nov 8, 7:26 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 64 min |
| Nov 8, 8:34 PM CST | Tornado Warning | SHV | Jackson, Ouachita | 41 min |
| Nov 8, 9:31 PM CST | Areal Flood Advisory | SHV | Ouachita | 119 min |
Nearby
Tornado Warnings in Louisiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.